Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

can't take long walks anymore

h/o thy treatment 30 yrs. last 5 years undertreated. now correct dose.  My issues started 6 years ago when i had ball of foot pain when walking. spent a fortune on inserts and poditrist. I didn't have the usual dx that went with this pain. Then 3 years ago i i started gaining weight 25lbs. bloating, breasts grew. ….so i guess this could all be blamed on being undertreating, post menopausal, …genetics. All  common tests were negative.
I have normal bp, no sugar issues, good cholesterol. So my question is…is there anything that will bring my body back to where i can walk w/o feet tenderness, w/o heaviness in abdomen leg area.  
i can say sinse i started up the higher dose of levothyroid..it is slightly better…slightly. My new Dr. put me on mega dose of Vit D but i now have constant night time reflux from the treatment.  This Dr. also refuses to look at T 3 treatment. i searched posts to no avail looking for others with similar issues. I'm 60 y.o. have always been a walker, ate healthy and been fortunate to not have bad stuff. i just want o be able to have the vigor to take long walks.
Any suggestions / thoughts as to cause of this malady would be appriciated. Maybe its just luck….
15 Responses
Avatar universal
Please post your thyroid related test results and their reference ranges.  also, if tested for Vitamin D, B12 and ferritin, please post those, with ranges as well.
1756321 tn?1547095325
I've had pain for applying pressure to the soles of my feet for decades due to not enough thyroid hormone; one of the possible neurological symptoms of not enough thyroid hormone.  It is a terrible symptom I wouldn't wish on anyone.
1756321 tn?1547095325
Just to add, high doses of vitamin D can bring out an underlying magnesium deficiency and reflux is one of the possible symptoms of low magnesium.
Avatar universal
   Thank-you so much for your input.  i suspected foot issues were due to thyroid. Have you found any treatment such as magnesium levels ?? to help with this?    At this point, i seem to be able to take the Ca/mag/vit D combo
smaller dose once a day….w/o reflux problems. maybe over time if increase? feet issues can improve?  or just adding extra Mag ?? Or  the adjustment in Thyroid med? may help too.
Thank-you
Avatar universal
In 12/2013 befor i my levothyroid was increased from .75 4 days/wk .50 3days/wk….now increased to .88 6 days /wk. new docter.

My TSH went from 5.4 to now 1.82    (0.50-5.20)
The following were taken before increase in dose:
B12 :  434  (271-870)
Iron :  55    (50-170)
% saturation  14  ( 20-55)
Electrolytes: Sodium 148 (135-145)
                    chloride 112 ( 95-107)

Vit D: 13  (25-80)  AFTER 50K dose /wk for 1 month Vit D level 18
Dr. wanted me to continue with 1K/day of Vit D but reflux and ear ringing made me stop. plus now very low tolerance for my half caffine cups in the AM
  i can tolerante a low dose CA,Mag, Vit D supplement 2 x /wk
1756321 tn?1547095325
There is an article on this if you want to read up more about it: "Know the Importance of Taking Enough Magnesium with Your Vitamin D." A small excerpt...

"Vitamin D, just like all other nutrients, works in harmony with several other nutrients to perform its many functions. Most importantly, vitamin D requires and 'uses up' magnesium to convert from supplements or sun into its active form in the blood. As such, it is a big mistake to simply take large doses of Vitamin D without taking the need for magnesium into consideration."

I can't say for sure if your foot issues are due to not enough thyroid hormone or not but it is a possible symptom. Do you have your latest thyroid labs?

1756321 tn?1547095325
Vitamin D increasing only from 13 to 18 ng/mL after one month of 200,000 IU of vitamin D shows you need more magnesium. I had vitamin D resistance due to magnesium deficiency and my vitamin D levels barely moved in two years despite taking 5000 to sometimes 10 000 IU daily. Btw, caffeine causes the kidneys to release extra magnesium so this a listed risk factors listed for low magnesium.

Vitamin B12 deficiency begins to appear in cerebrospinal fluid below 550 pg/mL (405.9 pmol/L). An increase in vitamin B12 is recommended.  

An increased level of blood of sodium and chloride usually indicates dehydration. Hypothyroidism is a cause of dehydration actually so this might be the cause.  

Your iron doesn't look in good range. Low end of ranges aren't optimal ranges when it comes to vitamins and minerals. What is your ferritin results? And your free T4 and free T3?

Avatar universal
My  TSH is now at 1.9  (.50-5.20)  Levothyroid .88 (6 day/wk.)

Vit D. is now 18   (25-80) I had read that D should be taken with Mag.  i had to stop all vitamins cause the mega D had caused my ear ringing, nitetime reflux, and intolerance to my half caffine cup in the morning. These things were not there before.  I walk everyday to get my D but i'm thiking of the Combo Ca+ Mag VItD  2X/wk  to introduce back? or maybe just a VitD /mag combo?…see if my feet can improve??   maybe neuro damage permanet?
i had read somewhere …where yr fat pads on feet decrease faster on h/o thyroid…

B/F my dose was changed….my %  Iron saturation was 14 (20-55)
Creatinine 0.61  (0.60-1.40)
sodium     148   (135-145)
chloride     112   (95-107)
All these values are probably due to slow down of of different organs due to undertreated thyroid??  i have no other conditions but thyroid history…

Thank-you for yr response!!!
Avatar universal
   Ft4         1.2  (o.8-1.8)

   My past and current Dr. does not want to order a T3 tests.

The more i read about  T3 treatment…it seemed like a possible 'try' medication.  Because i've been on levothyroid for over 30 yrs.  Maybe? my body would respond better.
At this point..i guess i would have to find a local doc to treat with T3…and (pay OOP.) For this reason…i was hoping the increase levo would be the cure but as for this original question….i was hoping to get the ingredient that would make a diff in  my symptoms. feet issues and ….wow could i find the answer to this chubbiness. i don't expect to be trim but for all the work i do to be trim and healthy….i've had to settle with Drs. and others assuming i'm unaware.
1756321 tn?1547095325
I haven't heard anything about the fat pads decreasing on the soles as a symptom of hypothyroidism. My feet pain goes away if I have plenty of thyroid hormone in my cells though.

I had bone pain in my hands due vitamin D deficiency so the pain in your feet could be a vitamin D deficiency symptom.  Something to consider anyway.  You do need to take more magnesium with your vitamin D to avoid all those magnesium deficiency symptoms.  
1756321 tn?1547095325
Your free T4 is a little under mid way which for many isn't high enough. I personally need my free T4 above mid range.  I just read your vitamin D reference range which is far too low at 25 ng/mL. To optimally absorb calcium you need a vitamin level of 32 ng/mL and as 40 to 60 ng/mL to lower the risk of cancer.

Avatar universal
   Thank you so much for your input!!
  i guess in order to increase my D level…i will increase my D with increase Mag  supplement….and then as a combo with Ca÷ ? or all together now.
  i had just purchased the "New Chapter'  brand Ca/mag, Vit D3 and natural K2 complex.  (Ca from plant source not limestone.)
    This in turn….may start bringing up my T 4….??

  i wonder if my reflux will improve to the point i can take larger vit dose again w/o symptoms…or maybe increase my vit d/mag slowly then increase?
Dr. wanted me to take ompresol for reflux….but read of bad things…so here i go with trying low dose pepsid in the meantime.

  thanks again.
  


  
1756321 tn?1547095325
Magnesium helps the sphincter at the bottom of the stomach relax and allow the food to go down. You just need more magnesium to counteract the vitamin D. My free T4 was not affected by correcting my deficiency states personally.
I'll send you a link about the side effects of acid blockers (including H2 antagonists like pepsid).
Avatar universal
  Thank _you
1756321 tn?1547095325
:)
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child